Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The Neverending Recovery

TraseeTTrasee Posts: 571
edited 06/11/2012 - 8:44 AM in Recovering from Surgery
As most of you know, I had L4/5 Fusion in November 2009. So, I am at "the critical" 6 month point. After many stops and starts, I am back to work this week. It was a short week fortunately, and a holiday coming so another short week. I have been very aggressive with PT in the last 2 months. I am having really brutal muscle spasms. I assume that's what they are. I had one earlier this evening bring me to tears. These are occuring while I am standing. I have a sit-stand work station. Last night and today, these spasms almost had me on the floor. They start in my rt buttocks and into the hamstring. I have been taking flexeril forever. 3 times a day 10mg.

I do see my PM this week. My surgeon gave me a steroid injection directly into the hip last week. I am at a loss. Maybe the flexiril is not effective anymore? Any ideas?

Best And Hugs all around!!



  • Hey Trasee,

    I at one point and time took flexril and as you described the effectiveness of it wore off in time. Now I use soma at 350 x 4. I have also used Zanaflex, valium and skelaxin. Now some here use bacoflen as well. Soma they say shouldn't be used long term but it is the only thing that helped. It is a not a easy drug to stop, as I need to stop it for a myelogram and lets just say that didn't go so well. But I am happy with the results of it. Although usually after the first hour I take it I need to sleep. Now there are some members I have seen who use one in the day and another for night or the same med with different strengths. But keep working with the docs and hopefully they will come up with something that will help you. Take care.
  • Is it muscle spasms or maybe nerve pain? A trial of Lyrica or another nerve pain medication may be worth a try. Best wishes on your return to to work.

  • I'm sorry you've hit another rough patch again.

    The one thing that jumped out at me is the aggressive PT you are doing. Maybe its too much too soon? I hope its as simple as that, you've been through enough already.

    Keep us posted and I hope you find relief soon.

    Take care,
  • I think of you often and wonder how you are doing! I'm sorry you are still going through so much!

    I've had my hips injected~and it is not fun! I found it very painful and it was hard to walk for a few days!

    How is returning to work? Hopefully your coworkers are supportive!

    I'm a few weeks away from trying to go back to work and I am terrified!

    While you are adjsusting to returning to work, maybe this is the time to ease up with PT. I know there is no way I could handle aggressive PT and work!

    Keep your spirits up! Keep trying~you will get there! We are here for you! Let us know how your week goes!
    Thinking of you! Shari
  • Yes it just might be too much, maybe you need to take some time off and taker easy.
    if you been on flexirel for a long time it might not be as effective.
    maybe docter can give you a script for some valium and a 2 week vacation from p.t.
    just taker easy and try to relax for a little while,and remember this is not a race.
  • I've thought about you this week...so sorry about your spasms. I'm like tamtam...used every kind of muscle relaxant, and I use Soma as well. I was using it three times daily, but now I take one half during the day, and one at night. Hopefully your PM doc can help you get thru this period...

    Take care, Lisa
  • Traci,

    Sorry to hear you are hurting again! Hopefully it won't be too bad when you return to work, just don't push it okay? Hopefully your PT or PM can figure a good mix be it medication or PT to get you feeling better. Support *HUG* to ya woman!!!

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

  • I've been thinking of you this week and wondering how you are getting on.
    I agree that aggressive PT and returning to work, could be too much.

    I hope that things will settle down, and you can get back on track with your recovery.
    This certainly seems to be a never ending recovery, but there are success stories on here. We just have to be patient and hopefully that can be us too. :D

    Don't give up Traci, you can get there.
  • I hope your PM Dr. can help you out with a new muscle relaxant or some other treatment. I would so like to hear you've overcome this nerve pain or spasms. I haven't had surgery but get those spasms all night if I walk too far. I pray you get better so you can get on with your job. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Thinking of you Sweetie! Hope the doc finds something to get rid of those killer cramps.

    It's a long road with recovery and I so wish you didn't have to go back to work until you were really ready.

    I'll keep you in my prayers for speedy healing.

    Take care of you!

  • You are all so sweet!! I am doing ok today. So well in fact, I did a bunch of stuff today. Cleaned my dirty house, cleaned my dirty car ( it sparkles now) grocery shopped and did 3 loads of laundry. I will be lucky to be walking tomorrow!!!

    I felt more normal today than I have in 10 months. Yesterday I was crying, today I'm flying. I think it is becoming mind over matter for me. I am going back to my regular gym Monday. I am going to talk to my fave trainer, she is a fusion patient, too. It's my body and darnit, it's going to do what I want for a change.

    When I show up whining tomorrow night, no "I told you so's" ok?? LOL

    Hugs all around!!
  • Hey Traci,
    I found my recovery very up and down, with what seemed like much more down than up! If you don't take advantage of the up days then you feel bad so if you do hurt tomorrow well..... There is always the chance that you may have hurt tomorrow any way.
    My surgeon was less than sympathetic when I told him about my pain in Jan (only 3 months post op) and he told me I should be doing more. I think he was wrong and I have learnt to do just about enough!
    Try and take it easy when you hurt (if it hurts don't do it) but maybe do take advantage when you feel ok if only for your sanity!
    I had another rough patch the last week but I have been ill with some sort of virus (fever etc) and my back has been awful. Also TOTM seems to have some impact!
    Hope you feel ok tomorrow!
  • Just thinking about you and wondering how you are doing?

    WooHOO, it is Friday! Not only Friday, but a long holiday weekend! TGIF!!

    I can tell I am getting better because the past few weeks, I have been excited when Friday rolls around!

    How has work been this week? I will be going back on the 16th and I am terrified!

    Thinking of you often! Wishing you the best! Shari
Sign In or Register to comment.